MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number F118080T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer "upon pulling back on device housing to safety with right hand while holding wings steady with left hand the needle separated from the housing." there was no impact to the patient.No other information was provided.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of detached powerglide pro introducer needles was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was 16 18ga x 8cm powerglide pro midline catheter assemblies.15 samples were received in their original sealed packaging.The remaining sample was received with its original opened packaging but appeared to have been manipulated.The catheter had been advanced and the safety mechanism was engaged over the needle tip.The catheter was not returned.The needle shaft was completely detached from the housing.The green plastic collar remained within the housing.The 15 sealed samples were opened.The catheters were advanced and the safety mechanisms were engaged.The first 14 samples functioned as intended.When testing the 15th sample, the needle easily detached from the green collar during safety activation.Microscopic inspection of the two detached needles revealed adhesive residue on the portion of the needle intended to be bonded to the green collars.Inspection of the green collars revealed them to appear well-formed.The two observed needle detachments appeared to be caused by failure of the bond between the needles and the needle collars.Such failure may be caused by insufficient adhesive applied and insufficient curing of applied adhesive during device assembly.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported by the customer "upon pulling back on device housing to safety with right hand while holding wings steady with left hand the needle separated from the housing." there was no impact to the patient.No other information was provided.On 10/13/2023, sixteen samples were returned for evaluation.The needle detached easily from the housing on two of the returned samples.This report addresses the first sample with an easily detached needle.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (18G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16613131
Report Number3006260740-2023-00987
Device Sequence Number14685293
Product Code FOZ
UDI-Device Identifier00801741142642
UDI-Public(01)00801741142642
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberF118080T
Device Lot NumberREGV1321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown